Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking paxil and having tiredness. Feeling less about self. is it normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5155 Questions
I have been tAKING PAXIL FOR SEVERAL DAYS. I am noticing what seems to be more sober thinking and extra tiredness. In addition I feel a little less myself and a little spaced out. Is this normal at the outset?
Posted Sat, 21 Sep 2013 in Mental Health
Answered by Dr. Chobufo Ditah 52 minutes later
Brief Answer:

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about your heart disease. I am happy to know you are taking full control by adhering to your medications. I must admit that I don't see the exact reason why you are taking this drug, paxil. Maybe you didn't just report your complete history.

However, the changes you have noted are common with paxil consumption. I will advice you to monitor closely and if the symptoms should become more concerning, you may want to XXXXXXX and discuss with your doctor on what the possible solutions could be given the indications for treatment.

I hope this answers your query fully. If you have any more related follow up questions, please feel free to ask me and I would gladly address them.
I feel honored having had this opportunity to address your query today.
I wish you good health.
Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: Taking paxil and having tiredness. Feeling less about self. is it normal? 4 hours later
Thank you for your prompt reply. History: After my heart attack I experienced several significant life losses as well (3 deaths in my immediate family). The result is that I struggle with anxiety that expressed it self through various body symptoms that later showed no actual physical basis other than anxiety. Toward that end my medical caregiver prescribed paxil. I can put up with the symptoms that I described if there's light at the end of the tunnel. I've been told that it takes a week or two for the medicine to take effect. The side effects seem pretty quick. Can I assume the side effects will be reduced and that the positive effect will strengthen? Am I correct to assume my current side effects are not an indication of a bad reaction to paxil? P.s. other side effects are a slightly tight throat and lot's of yawning.
Answered by Dr. Chobufo Ditah 15 minutes later
Brief Answer:
I am positive, believe there would be light ahead!

Detailed Answer:

I am so sorry to hear about these events that led to you being prescribed this drug. I feel your loss, the pain and your reaction to this isn't surprising.

These side effects cannot predict treatment outcome. However, I am positive and believe that the side effects will slowly give way to you feeling a lot better. These side effects are not an indication of a bad reaction to paxil. Also, yawning and the throat discomfort should not be too much of a problem at this time.

For now, continue the medications, these side effects are not life threatening and we expect better tolerance and treatment outcome ahead. These are not concerning enough to warrant stopping treatment. They don't also predict any failure of treatment.

Feel confident and believe that better days lie ahead. Feel free to keep the discussion going. I wish you well.
Dr. Ditah, MD

Above answer was peer-reviewed by
Follow-up: Taking paxil and having tiredness. Feeling less about self. is it normal? 22 hours later
It is another day. Last evening I felt a little better but come morning I felt very sober. The anxiety I now have is far more than when my dr and I considered treatment. It's odd that such debilitating anxiety should be part of the process toward treatment. I was on cipralex last year and have no memory of such side effects. I'm considering stopping the medicine. It is Sunday. I have no access to my dr. Until Tuesday.
Answered by Dr. Chobufo Ditah 5 hours later
Brief Answer:
Only stop if you are better off without.

Detailed Answer:
Am sorry for only got to see this now.

The truth is we can never for real predict exactly how each and everyone would react to a drug. The trends are often for the general population and individuals can at times show great variation fro the general trend.

If you find these side effects unsupportable, then stopping it ay be a good option. However, you would need to consult your doctor for his input.

Cipralex does exactly the same job. If you were good with it last year, then i suggest your doctor consider trying it out as it has shown to be more friendly to you in the past.

Hope this helps and let me know what your decision is.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor